New York Injury Lawyer Q&A

[ Home | Contents | Search | Post ]


malpractice/negligence toradol interactions with naproxen

From: Anthony
Category: Medical Malpractice
Date: 11 Mar 2008
Time: 13:27:31 -0500

Comments

My 13 year old son suffered from extreme abdominal pain. We took him to the for a diagnosis and treatment. After being examined, he was taken for a sonogram to check his gall bladder, kidneys and intestinal area. He was administered a shot of Toradol for pain (used for migraines). His condition had not improved and and he was given a dose (one pill) of naproxen (over the counter). He vomited for most of  the day.

We brought him back to the hospital for further treatment. The attending physician noted he'd received Toradol and gave him a half dose for the pain. Prior to administering medication to induce a bowel movement, which it seemed was the main problem, he was taken for a CT scan of his abdomen which showed a large amount of excrement in his intestines. He had blood work done on both occasions. The doctor explained that there was a high level of creatine. This had apparently caused kidney damage, though it was said that this condition would be temporary, my son would need to be hospitalized at least over night. My son was admitted overnight and remained there for four days. During this time, he had a continuous intravenous feed. He had blood drawn periodically to test for creatine levels, which slowly descended from 2.8 to 1.4 (1.2 is normal).

I've researched the drug side effects and possible problems stemming from the use of Toradol and its interactions with naproxen. We were not informed of any side effects or drug interactions. The second doctor was aware of the administration of these medications and used more Toradol less than 5 days later. Is there a case for emotional and physical distress and/or further bodily harm through the negligence of the second doctor ? I appreciate your time in this matter and look forward to hearing from you at your earliest convenience.

 

Most important fact about Toradol

Toradol can cause serious side effects, including ulcers and internal bleeding. Never take it for more than 5 days.

Why should Toradol not be prescribed?

Do not take Toradol if it has ever given you an allergic reaction. Also avoid this medication if you have ever had an allergic reaction--such as nasal polyps (tumors), swelling of the face, limbs, and throat, hives, wheezing, light-headedness--to aspirin or other nonsteroidal anti-inflammatory drugs (NSAIDs) such as Motrin.

Do not take Toradol if you have ever had a peptic ulcer or stomach or intestinal bleeding. Avoid it if you have severe kidney disease or bleeding problems.

Re: malpractice/negligence toradol interactions with naproxen

From: Paul Ajlouny, Esq.
Category: Medical Malpractice
Date: 12 Mar 2008
Time: 10:02:00 -0500

Comments

If the administration of the two drugs is contra-indicated you would probably have sufficient grounds for a medical malpractice lawsuit. However, medical malpractice lawsuits are expensive, complicated and time consuming. Therefore, in a case like this, involving only a few days hospitalization and no permanent or even lasting physical harm, the potential recovery would simply not be large enough to justify our office becoming involved. Please understand that this is not intended to be comprehensive legal advice. It is merely an overview of relevant aspects of New York personal injury and/or medical malpractice law. It does not create an attorney-client relationship and should not be acted upon without further consultation. Paul Ajlouny, Esq. Ajlouny Injury Law, P.C. 1-800-535-5029

 

 

Home | Car Accidents | Motorcycle Accidents | Truck Accidents
Pedestrian Accident| Wrongful Death | Sitemap | Disclaimer | Locations | Referrals | Blog

1-800-535-5029 New York Personal Injury Lawyer 24 HR FREE ADVICE

google+ linkedin youtube vimeo pinterest tumblr blog

Home | New York City | Queens | Brooklyn | Bronx | Manhattan | Long Island | Nassau County | Suffolk County | Contact


Last changed: 07/11/17